MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM THYROID STIMULATING HORMONE 3-ULTRA (TSH3 UL); THYROID STIMULATING HORMONE IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM THYROID STIMULATING HORMONE 3-ULTRA (TSH3 UL); THYROID STIMULATING HORMONE IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Quality control (qc) recovered out of range overnight at the time the discordant results were generated.The customer discarded the reagent pack onboard the instrument, loaded a fresh reagent and ran calibrators and qc which recovered within range.Repeat results were generated after qc recovered within range.The customer did note that calibrator vials received from the lab's warehouse were not completely sealed.The customer service engineer (cse) went onsite.Calibrators, qc, and a precision study were run, and all passed.The cse provided an explanation of the difference between a pack calibration versus a lot calibration to the customer.Siemens confirmed with the customer that the readypacks are stored in the boxes in the refrigerator.Siemens continues to investigate.
 
Event or Problem Description
Discordant, falsely depressed thyroid stimulating hormone 3-ultra (tsh3 ul) results were obtained on patient samples on an atellica im 1300 (s/n: (b)(4)) instrument.The falsely depressed results were reported to the physician(s).The samples were repeated on the same instrument, generating higher results which were reported to and accepted by the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely depressed tsh3 ul results.
 
Additional Manufacturer Narrative
Mdr 1219913-2021-00334 was filed on june 3, 2021.June 14, 2021 - additional information the customer stated they got discordant low patient results on one readypack only of atellica tsh3-ultra reagent lot 373.On the same readypack controls were low out of range.Internal testing could not be performed as the customer discarded the one problematic readypack.The most likely cause of the low qc and patient results is light exposure to the readypack in question.Light exposure will degrade the middle well reagent which in turn will cause low recoveries on patients and qc.The storage and stability section of the instructions for use states: "protect the product from heat and light sources." there is no systemic product problem.The customer moved to a new readypack of lot 373 and qc and patient results were acceptable.The customer is currently running the assay and requires no further support from siemens on this complaint.The investigation findings and investigation conclusions codes have been updated in section h6.

Brand Name
ATELLICA IM THYROID STIMULATING HORMONE 3-ULTRA (TSH3 UL)
Common Device Name
THYROID STIMULATING HORMONE IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11929516
Report Number1219913-2021-00334
Device Sequence Number3831456
Product Code JLW
UDI-Device Identifier00630414600161
UDI-Public00630414600161
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2022
Device Model NumberN/A
Device Catalogue Number10995703
Device Lot Number373
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1